View Full Version : night time thirst


kaliska
09-18-17, 06:10 PM
I'm trying to figure out if this problem is adderall or something else. Does anyone have problems with thirst, dehydration, or electrolytes after the dose wears off instead of while getting an active effect? I am actually doing fine during the day taking low dose of adderall and drinking non-caffeinated not exactly herbal but fruit or spices tea with honey, a little bit of gatorade, sometimes a non-caffeinated soda, sometimes lemonade, and occasionally a caffeine source like a single soda or when my husband is home on the weekends he'll pick up a coffee in the morning. I know some of it is not ideal but it's been working for daytime and I easily get electrolyte imbalance so drinking pure water is rarely appealing. Unless I am seriously dehydrated I have to force myself to drink any type of plain water and I used to frequently end up nauseous and dizzy if I am active with only pure water whether sweating or not. I haven't wanted anything with sodium during the day as much though and instead things with a little sugar (I can't have too much fructose so it's all regular sugar or glucose syrup soda besides honey) or citric acid. Citric acid helps electrolyte imbalance for reasons I don't remember so I survived on lemonade most horse shows and summer events in the past.

For now I take IR adderall in 3 doses through the day with the last just being about 2.5mg to extend the effect long enough to have motivation while my husband is home and it was initially crashing badly but that has mostly stopped. I don't really notice it wearing off now but overall it seems essentially doing nothing by 8pm. With it not causing a crash anymore I have been able to put my meds like clonidine (which is a diuretic but I'm only on .2mg ER and it was not a problem before) and belsomra back to 10pm so it's working in time to get ready for bed. These things take awhile to kick in on me instead of the 30mins they say to take them before sleep. Late evening I start to get thirsty but it's the worst after I am trying to sleep at night. The initial thirst might just be eating supper and is easily solved with a single drink but after midnight it just becomes intolerable. I thought it was dry mouth except I still had saliva despite the dry tissue feeling and ignoring it leads to headaches and agitation that keeps me awake until I drink something.

Since I figured out what causes the agitated, insomnia state I end up drinking and waking up to pee every 2hrs the first half of the night and last night I woke up after a few hours and could not sleep at all until 3hrs of periodically drinking gatorade until I felt like sleeping again. Somewhere after 4-6am if I drank enough I sleep better to wake up fine if I didn't fall asleep the last time still dehydrated that I have to continue to fix the next day.

I am still on a single IR dose of wellbutrin that I have been lowering very slowly to try not to add too much withdrawal variable to things but it always gave me side effects so it's worth the potential of being what's confusing side effects. The xr was a whole lot worse but my previous psychiatrist insisted on sticking with wellbutrin and calling provigil a stimulant while refusing actual stimulants and I told her the side effects were getting too bad to take provigil or nuvigil at all while repeating I was having extreme insomnia. Back to my regular psychiatrist after some insurance stupidity and paying out of pocket he immediately gave me a few ritalin and a few IR adderall to try this past month and either one is better than wellbutrin so it's going asap.